Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Mar 19, 2014, 9:51 PM EDT for 4 counties in Georgia. It took effect at Mar 21, 2014, 2:00 AM EDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2014, 9:51 PM EDT (01:51 UTC)
- In effect from
- Mar 21, 2014, 2:00 AM EDT
- Expired
- Mar 29, 2014, 8:00 AM EDT
- In force
- 8 days
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Appling County, GA, Tattnall County, GA, Toombs County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 135 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.45 ft at Mar 27, 2014, 2:00 AM EDT.
- Action stage
- 72.5 ft
- Minor stage
- 74.5 ft
- Moderate stage
- 80 ft
- Major stage
- 84 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Mar 19, 9:14 PM EDT, 37 minutes earlier.
Area forecast discussion, Mar 19, 9:14 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 914 PM EDT WED MAR 19 2014 ...AREAS OF DENSE FOG WILL BE POSSIBLE TONIGHT ALONG THE COAST AND ACROSS NORTHEAST FLORIDA... .UPDATE... SKIES HAVE GONE CLEAR ACROSS THE FORECAST AREA AS WEAK HIGH PRESSURE HAS SETTLED OVER THE REGION...AND THE MAIN IMPACT EXPECTED TONIGHT IS POTENTIAL FOG FORMATION. THE CLEAR SKIES...NEAR CALM WINDS AND RECENT RAINS WILL PROVIDE FOR GOOD FOG DEVELOPMENT CONDITIONS...ALONG THE COASTAL COUNTIES/NEARSHORE WATERS FIRST...THEN SPREADING INLAND DURING THE OVERNIGHT HOURS. FOR NOW WILL JUST ADVERTISE AREAS OF DENSE FOG IN THE ZFP/GRIDS AND HWOJAX PRODUCTS...BUT DENSE FOG ADVISORIES MAY BE NEEDED LATER ON TONIGHT. HAVE NOT INCLUDED DENSE WORDING ACROSS INLD SE GA AS APPROACHING FRONTAL BOUNDARY LATE TONIGHT MAY KEEP BOUNDARY LAYER WINDS ELEVATED JUST ENOUGH TO PREVENT DENSE FOG FORMATION. OTHERWISE MOSTLY CLEAR SKIES ARE EXPECTED WITH LOWS IN THE 45-50 DEG RANGE INLAND AND 50-55 DEG RANGE ALONG THE COAST. THURSDAY...FOG WILL LINGER ACROSS NE FL COUNTIES UNTIL MID MORNING HOURS THEN DRY FRONTAL PASSAGE IS EXPECTED DURING THE DAY WITH SKIES BECOME PARTLY/MOSTLY SUNNY AND HIGHS SURGING WELL INTO THE 70S AND NEAR SEASONABLE VALUES FOR MID-LATE MARCH. && .AVIATION... CLEAR SKIES AND CALM WINDS WILL PROMOTE FOG DEVELOPMENT TONIGHT. MVFR VISIBILITIES ARE EXPECTED BY MIDNIGHT THEN DOWN TO LIFR CONDITIONS AFTER MIDNIGHT AS THE FOG THICKENS. MESOSCALE MODEL DATA SUGGESTS THE BEST CHANCE FOR AREAS OF DENSE FOG AT THE DUVAL COUNTY TERMINALS BETWEEN 6Z AND 13Z. VFR CONDITIONS WILL DEVELOP THURSDAY MORNING BEHIND A WEAK AND DRY COLD FRONTAL PASSAGE. && .MARINE... LONG PERIOD EASTERLY SWELLS WILL KEEP SEAS CLOSE TO 6 FEET WELL OFFSHORE...OTHERWISE WINDS WILL REMAIN AT 10 KNOTS OR LESS THROUGH THE END OF THE WEEK. SO WILL KEEP SCEC HEADLINE FOR ELEVATED SEAS OFFSHORE OTHERWISE THE LIGHT WINDS WILL ALLOW FOR SOME DENSE FOG FORMATION NEARSHORE...BUT NOT CONFIDENT ENOUGH TO ISSUE MARINE DENSE FOG ADVISORY AT THIS TIME. RIP CURRENTS: MODERATE AS LONG PERIOD EASTERLY SWELLS CONTINUE TO BUILD. && .PRELIMINARY POINT TEMPS/POPS... AMG 48 77 43 77 / 0 10 0 0 SSI 53 72 50 71 / 0 0 0 0 JAX 49 77 49 75 / 0 10 0 0 SGJ 52 72 53 73 / 0 0 10 0 GNV 48 78 49 79 / 0 0 0 0 OCF 50 79 51 81 / 10 10 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/SHULER/GUILLET
Hazardous weather outlook, Mar 19, 9:30 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 PM EDT WED MAR 19 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-200848- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 930 PM EDT WED MAR 19 2014 ...AREAS OF DENSE FOG EXPECTED TONIGHT... ...MINOR RIVER FLOODING WITHIN SEVERAL RIVER BASINS THIS WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG IS EXPECTED TO DEVELOP TONIGHT...MAINLY ALONG THE COASTAL COUNTIES AND ADJACENT COASTAL WATERS...AS WELL AS ACROSS MOST OF NORTHEAST FLORIDA. LOCAL VISIBILITIES LESS THAN ONE QUARTER OF A MILE WILL BE POSSIBLE AND DENSE FOG ADVISORIES MAY NEED TO POSTED DURING THE OVERNIGHT HOURS. MINOR RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR WITHIN SEVERAL LOCAL RIVER BASIN THIS WEEK. PLEASE REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AREAS OF DENSE FOG ARE ANTICIPATED EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS WHICH ARE ALREADY IN EFFECT.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:52 PM EDT | River Flood Warning | JAX | Alachua, Columbia, Gilchrist | 18 days |
| Mar 20, 1:35 AM EDT | Dense Fog Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 8 hr |
| Mar 20, 3:12 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 16 hr |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.